Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS New Orleans, LA

March 27, 20095 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Mar 27, 2009, 5:11 AM CDT for 5 parishes in Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 5:11 AM CDT (10:11 UTC)
Expired
Mar 27, 2009, 8:15 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:15 AM CDTFLASH FLOODWestwego, LAHOMES AND VEHICLES FLOODED IN NUMEROUS AREAS OF THE PARISH
Mar 27, 5:50 AM CDTFLASH FLOODBelle Chasse, LAHOMES AND VEHICLES FLOODED IN BELLE CHASSE
Mar 27, 5:50 AM CDTFLASH FLOODChalmette, LASOME VEHICLES FLOODED ON STREETS
Mar 27, 5:50 AM CDTFLASH FLOODNew Orleans, LANUMEROUS AREAS AND VEHICLES UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
3.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 271011
FFWLIX
LAC051-071-075-087-089-271315-
/O.NEW.KLIX.FF.W.0007.090327T1011Z-090327T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
  KENNER...HARVEY...AVONDALE...
  WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...
  NORTHEASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 815 AM CDT

* AT 510 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIOLET...
  WESTWEGO...WAGGAMAN...TERRYTOWN...HARAHAN...GRETNA AND BRIDGE CITY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS ACROSS MOST OF 
THE NEW ORLEANS METRO. ADDITIONAL RAINFALL OF UP TO AN INCH IS 
POSSIBLE OVER THE NEXT FEW HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2981 9036 3006 9034 3006 9026 3003 9018
      3003 9012 3005 9001 3009 8992 3002 8983
      2999 8983 2995 8981 2996 8975 2994 8972
      2990 8970 2988 8967

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:56 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 27, 3:56 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 AM CDT FRI MAR 27 2009

.SHORT TERM...

IN THE IMMEDIATE TERM...AN MCV WILL CONTINUE TO ADVANCE TO THE
EAST...LOWERING THE SEVERE WEATHER POTENTIAL ACROSS THE AREA. HAVE
REMOVED THE NORTHSHORE FROM THE WATCH...BUT KEEP THE SOUTHSHORE
AND MISSISSIPPI COASTAL COUNTIES IN FOR NOW...DUE TO ONGOING
CONVECTION AND WARNINGS. IN ADDITION...FLASH FLOODING ACROSS THE
SOUTHSHORE WILL CONTINUE TO BE A MAJOR ISSUE AS ECHOES TRAIN
ACROSS THE AREA. RAINFALL TOTALS OF 6 TO 10 INCHES CANNOT BE RULED
OUT.

IN THE WAKE OF THIS MCV AND ASSOCIATED UPPER LEVEL VORT MAX
SLICING THROUGH THE GULF SOUTH...A BRIEF PERIOD OF SUBSIDENCE IS
EXPECTED TO BUILD IN FOR THIS AFTERNOON. THIS PERIOD OF SUBSIDENCE
AND SOMEWHAT DRIER AIR ALOFT WILL KEEP CONVECTIVE POTENTIAL A BIT
LOWER FOR THIS AFTERNOON. HOWEVER...THE SUBSIDENCE WILL BE QUICKLY
REPLACED A BROAD AREA OF DEEP LIFT IN ADVANCE OF DEEPENING TROUGH
AND AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. WITH THIS
INCREASED DYNAMIC SUPPORT...EXPECT A FINAL ROUND OF HEAVY RAINFALL
AND SEVERE THUNDERSTORMS FOR TONIGHT. LOOKING AT THE SHEAR
PROFILES FOR TONIGHT...IT LOOKS LIKE ISOLATED TORNADOES...DAMAGING
WINDS...AND HAIL WILL ALL BE POSSIBLE TONIGHT. HOWEVER...THE
OVERALL SYSTEM SHOULD BE MUCH FASTER MOVING AND MAINLY IN THE FORM
OF A SQUALL LINE WITH BOWING SEGMENTS.

STRONG SUBSIDENCE AND COLD AIR ADVECTION WILL WORK IN BEHIND THE
FRONT SATURDAY INTO SATURDAY NIGHT...ALLOWING FOR RAPIDLY CLEARING
SKIES AND MUCH COOLER TEMPERATURES. THESE COOL AND DRY CONDITIONS
WILL PERSIST THROUGH MONDAY AS RIDGING THROUGHOUT THE ATMOSPHERIC
COLUMN DOMINATES.

.LONG TERM...

GOING INTO THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK..THE
OVERALL MODELS ARE NOT IN HORRIBLE DISAGREEMENT...BUT ALSO NOT IN
FANTASTIC AGREEMENT. THE GFS SHOWS A SYSTEM SWEEPING THROUGH
TUESDAY INTO TUESDAY NIGHT...WITH A GENERAL SOUTHWEST FLOW
PERSISTING THEREAFTER...WHICH SHOULD ALLOW FOR PERIODS OF
CONVECTIVE ACTIVITY THROUGH FRIDAY. THE ECMWF IS A BIT DRIER FOR
THE END OF THE WEEK...WITH A MORE WESTERLY FLOW IN PLACE ALOFT.
AT THIS TIME...HAVE WENT WITH THE GFS SOLUTION.

&&

.AVIATION...

MVFR AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z AT ALL
TERMINALS AS A CONVECTIVE BAND CONTINUES TO IMPACT THE REGION.
VISIBILITIES MAY BRIEFLY DROP INTO THE LIFR RANGE IN THE HEAVIEST
RAIN BANDS. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...BUT WILL
QUICKLY DEGRADE AFTER 00Z AS ANOTHER STRONG BAND OF CONVECTION
MOVES THROUGH.

&&

.MARINE...

STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS THE
COASTAL WATERS. WITH THIS IN MIND...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR THE COASTAL WATERS THROUGH TOMORROW. THE WINDS WILL
SHIFT BEHIND THE FRONT TOMORROW AFTERNOON...WHICH WILL KEEP WINDS
UP OVER THE WATERS...ALLOWING THE ADVISORIES TO PERSIST THROUGH
TOMORROW NIGHT. TIDES WILL ALSO REMAIN HIGH THROUGH THE
PERIOD...WITH COASTAL FLOODING EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  55  66  37 /  40  80  30   0
BTR  82  53  66  39 /  40  80  30   0
MSY  80  63  65  43 /  60  80  50   0
GPT  78  67  70  42 /  70  80  70   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

     COASTAL FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR LAZ038-040-050-058-060>064-067>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT
     SATURDAY FOR GMZ530.

MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

     COASTAL FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MSZ080.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ555-570-575.

&&

32
Hazardous weather outlook, Mar 27, 12:56 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-271100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1256 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SEVERE WEATHER...
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE
THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY
FRIDAY MORNING. THESE THUNDERSTORMS WILL DEVELOP ALONG A STALLED
FRONTAL BOUNDARY. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY
FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE
SEVERE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI UNTIL 8 AM CDT FRIDAY
MORNING.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH TONIGHT. SOME AREAS MAY
RECEIVE AN ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS
AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF
LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS.
PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. SMALL CRAFT
WILL NEED TO EXERCISE CAUTION OVER THE TIDAL LAKES.

COASTAL FLOODING...
MODERATE LONG FETCH SOUTHERLY WINDS OVER THE GULF WILL CONTINUE
TO KEEP TIDES 1 TO 2 FEET ABOVE NORMAL THROUGH TONIGHT.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. THE ATCHAFALAYA RIVER AT MORGAN CITY HAS RISEN TO FLOOD
STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE WEATHER...
A SLIGHT RISK OF SEVERE EXISTS FOR FRIDAY INTO EARLY SATURDAY
MORNING. THIS EVENT HAS THE POTENTIAL TO PRODUCE THE MOST
WIDESPREAD SEVERE WEATHER. HAZARDS ASSOCIATED WITH THESE SEVERE
THUNDERSTORMS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS...
CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL.

HEAVY RAINFALL...
THERE IS THE POSSIBILITY OF ANOTHER HEAVY RAINFALL EVENT FRIDAY
NIGHT INTO SATURDAY MORNING. SOME AREAS MAY RECEIVE UP TO 3 INCHES
OF RAIN OVER THIS PERIOD. IF THIS AMOUNT OF RAIN FALLS IN A SHORT
PERIOD OF TIME...MINOR FLOODING OF LOW LYING AREAS AND SOME
ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH WILL CONTINUE UNTIL
SATURDAY MORNING.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. ADDITIONALLY...THE ATCHAFALAYA RIVER AT MORGAN CITY HAS
RISEN TO FLOOD STAGE. THE PASCAGOULA RIVER AT GRAHAM FERRY IS ALSO
EXPECTED TO RISE TO FLOOD STAGE NEXT WEEK. REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WIND SPEEDS ARE EXPECTED
TO CONTINUE AROUND 20 KNOTS CAUSING SEAS TO REMAIN FROM 6 TO 9
FEET. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE COASTAL
WATERS SATURDAY MORNING.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1
TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST.
HOWEVER...ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND
NOON...WHEN THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST
AHEAD OF THE COLD FRONT FRIDAY AND FRIDAY NIGHT.  THESE WINDS WILL
CAUSE TIDES TO BE 2 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS
REASON...A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
LOUISIANA AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND
FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER
OR FLOODING REPORTS.

In the hours before

Local storm report, Mar 27, 12:28 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1228 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  E0.88 INCH       TERREBONNE         LA   TRAINED SPOTTER

            NICKEL SIZE REPORTED FROM TRAINED SPOTTER IN HOUMA AREA.

&&

PGRIGSBY
Local storm report, Mar 27, 12:51 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     TSTM WND GST     NEW ORLEANS             29.97N 90.08W
03/27/2009  M55 MPH          ORLEANS            LA   BROADCAST MEDIA

            WVUE-TV 8 MEASURED AT STATION.

&&

RICKS
Local storm report, Mar 27, 1:14 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
114 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  M0.50 INCH       TERREBONNE         LA   TRAINED SPOTTER

            MARBLE SIZE HAIL AND WINDS ESTIMATED AT 50-60 MPH ON
            MARTIN LUTHER KING BLVD IN HOUMA.

&&

PGRIGSBY
Local storm report, Mar 27, 1:47 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             LAROSE                  29.57N 90.37W
03/27/2009  E0.50 INCH       LAFOURCHE          LA   PUBLIC

            MARBLE SIZE HAIL IN LAROSE

&&

PGRIGSBY
Local storm report, Mar 27, 3:11 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TORNADO          RESERVE                 30.08N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
            HOUSE ON E. 27TH STREET GARYVILLE

0130 AM     TORNADO          EDGARD                  30.03N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
            OFF BLOCKS.

0136 AM     TSTM WND DMG     11 E PICAYUNE           30.53N 89.49W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ON HWY 43 AT LEETOWN ROAD

0142 AM     NON-TSTM WND DMG 18 N DIAMONDHEAD        30.64N 89.37W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53

0145 AM     TSTM WND DMG     3 N PEARL RIVER         30.42N 89.75W
03/27/2009                   ST. TAMMANY        LA   TRAINED SPOTTER

            TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
            REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.

&&

TERICKSON
Local storm report, Mar 27, 3:32 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     FLASH FLOOD      RACELAND                29.72N 90.60W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT

0327 AM     FLASH FLOOD      THIBODAUX               29.79N 90.82W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER WITHIN A FEW INCHES OF SEVERAL HOMES

&&

TERICKSON

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:26 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana49 min
Mar 26, 7:33 PM CDTAreal Flood AdvisoryLIXEast Feliciana, West Feliciana100 days
Mar 26, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena49 min
Mar 26, 8:03 PM CDTTornado WarningLIXEast Feliciana, Saint Helena27 min
Mar 26, 8:22 PM CDTRiver Flood WarningLIXSaint Tammany8 days
Mar 26, 8:27 PM CDTTornado WarningLIXSaint Helena33 min
Mar 26, 8:59 PM CDTSpecial Marine WarningLIX31 min
Mar 26, 10:33 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more104 days
Mar 26, 10:49 PM CDTSpecial Marine WarningLIX56 min
Mar 26, 10:51 PM CDTTornado WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist24 min
Mar 26, 11:00 PM CDTAreal Flood AdvisoryLIXSaint Tammany104 days
Mar 26, 11:00 PM CDTSevere Thunderstorm WarningLIXTerrebonne45 min
Mar 26, 11:14 PM CDTSpecial Marine WarningLIX61 min
Mar 26, 11:15 PM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more30 min
Mar 26, 11:26 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James, Terrebonne49 min
Mar 26, 11:29 PM CDTTornado WarningLIXLivingston, Tangipahoa31 min
Mar 26, 11:46 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne29 min
Mar 27, 12:00 AM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Lafourche, Livingston, Orleans, Plaquemines and 4 more60 min
Mar 27, 12:26 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne64 min
Mar 27, 12:30 AM CDTSpecial Marine WarningLIX60 min
Mar 27, 12:44 AM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany, Tangipahoa53 min
Mar 27, 12:53 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne67 min
Mar 27, 12:57 AM CDTSpecial Marine WarningLIX93 min
Mar 27, 1:03 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, West Baton Rouge and 1 more111 days
Mar 27, 1:15 AM CDTFlash Flood WarningLIXLafourche, Terrebonne3 hr
Mar 27, 1:43 AM CDTTornado WarningLIXPlaquemines17 min
Mar 27, 1:47 AM CDTSpecial Marine WarningLIX88 min
Mar 27, 2:08 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 2:23 AM CDTSpecial Marine WarningLIX97 min
Mar 27, 3:20 AM CDTSevere Thunderstorm WarningLIXPlaquemines40 min
Mar 27, 4:09 AM CDTRiver Flood WarningLIXSaint Tammany57 hr
Mar 27, 4:32 AM CDTSpecial Marine WarningLIX118 min
Mar 27, 5:00 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 5:53 AM CDTSevere Thunderstorm WarningLIXPlaquemines67 min
Mar 27, 5:58 AM CDTCoastal Flood WarningLIXSaint Bernard, Saint John the Baptist34 hr
Mar 27, 6:29 AM CDTSpecial Marine WarningLIX2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa6 days
Mar 27, 6:41 AM CDTRiver Flood WarningLIXSaint Helena4 days
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningLIXPlaquemines39 min
Mar 27, 7:23 AM CDTRiver Flood WarningLIXWashington4 days
Mar 27, 8:13 AM CDTSevere Thunderstorm WarningLIXPlaquemines62 min
Mar 27, 8:27 AM CDTAreal Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne6 hr
Mar 27, 8:41 AM CDTRiver Flood WarningLIXSaint Helena60 hr
Mar 27, 9:09 AM CDTSpecial Marine WarningLIX96 min
Mar 27, 9:17 AM CDTTornado WarningLIXPlaquemines28 min
Mar 27, 10:58 AM CDTSpecial Marine WarningLIX92 min
Mar 27, 1:58 PM CDTSpecial Marine WarningLIX92 min
Mar 27, 3:03 PM CDTSpecial Marine WarningLIX43 min
Mar 27, 6:17 PM CDTTornado WarningLIXWest Feliciana28 min
Mar 27, 6:46 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana59 min
Mar 27, 6:53 PM CDTRiver Flood WarningLIXTangipahoa61 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.